Alert archive / Arizona / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 68, NWS Tucson, AZ
NWS Tucson, AZ issued this severe thunderstorm warning at Aug 14, 2007, 4:42 PM MST for Pima County, Pinal County, Arizona. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 14, 2007, 4:42 PM MST (23:42 UTC)
- Expired
- Aug 14, 2007, 5:15 PM MST
- In force
- 33 min
- Issued by
- NWS Tucson, AZ
- Area
- Counties, with a storm outline in the text
Counties Pima County, AZ, Pinal County, AZ
The radar
The Tucson radar (KEMX), 87 km from the middle of the area, began a volume at 23:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 12:00Z, 11.7 hours before the alert went out and 48 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 600 J/kg
- Mixed-layer CIN
- -215 J/kg
- Mixed-layer LCL
- 1508 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 97 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KTWC 142344 SVRTWC AZC019-021-150015- /O.NEW.KTWC.SV.W.0068.070814T2342Z-070815T0015Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TUCSON AZ 442 PM MST TUE AUG 14 2007 THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN PIMA COUNTY IN SOUTH CENTRAL ARIZONA... THIS INCLUDES THE CITY OF MARANA... SOUTH CENTRAL PINAL COUNTY IN SOUTH CENTRAL ARIZONA... * UNTIL 515 PM MST * AT 436 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES EAST OF MARANA...OR NORTHWEST ORO VALLEY...AND MOVING WEST AT 15 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO RED ROCK...DOVE MOUNTAIN AND MARANA. IN ADDITION TO DAMAGING WINDS...THIS STORM WILL ALSO PRODUCE A DUST STORM WITH VISIBILITIES NEAR ONE MILE. REMEMBER IT IS DANGEROUS TO DRIVE IN A DUST STORM...PARTICULARLY IN OPEN AREAS. LAT...LON 3228 11101 3287 11092 3286 11131 3251 11135 $$ WEATHER.GOV/TUCSON
1 follow-up statement
000 WWUS55 KTWC 150018 SVSTWC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 516 PM MST TUE AUG 14 2007 AZC019-021-150026- /O.EXP.KTWC.SV.W.0068.000000T0000Z-070815T0015Z/ PIMA AZ-PINAL AZ- 516 PM MST TUE AUG 14 2007 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL PINAL AND NORTHEASTERN PIMA COUNTIES EXPIRES AT 515 PM MST... AT 515 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT SHOWERS AND THUNDERSTORMS HAD WEAKENED ACROSS NORTHEASTERN PIMA AND SOUTH CENTRAL PINAL COUNTIES. THUS THE SEVERE THUNDERSTORM WARNING ISSUED EARLIER FOR NORTHEASTERN PIMA AND SOUTH CENTRAL PINAL COUNTIES HAS BEEN ALLOWED TO EXPIRE. LAT...LON 3228 11101 3287 11092 3286 11131 3251 11135 $$ BF
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 14, 1:30 PM MST, 3 hours 12 minutes earlier.
Area forecast discussion, Aug 14, 1:30 PM MST, 3 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 130 PM MST TUE AUG 14 2007 .SYNOPSIS...THE AIRMASS ACROSS SOUTHEAST ARIZONA WILL REMAIN MOIST ENOUGH TO SUPPORT A CHANCE OF SHOWERS AND THUNDERSTORMS THE NEXT SEVERAL DAYS. THE BEST CHANCE FOR THUNDERSTORMS WILL BE DURING THE AFTERNOON AND EVENING HOURS. A SERIES OF EASTWARD MOVING DISTURBANCES WILL APPROACH THE AREA THROUGH THE WEEKEND RESULTING IN DAY TO DAY VARIABILITY IN THUNDERSTORM COVERAGE. && .DISCUSSION...SHOWER AND THUNDERSTORM DEVELOPMENT WAS ALREADY ON THE WAY...WHICH WAS A BIT EARLIER OF A START COMPARED TO THE PAST FEW DAYS. THE STRONGER WIND PROFILE ALOFT COMBINED WITH A MORE UNSTABLE AIRMASS WILL SUPPORT ORGANIZED AND LONGER LIVED THUNDERSTORMS TODAY. THE MAIN THREAT WILL BE DAMAGING WINDS WITH THE STRONGER STORMS... BUT LOCALIZED FLOODING WILL ALSO BE POSSIBLE AS INDIVIDUAL CELLS TRACK OVER THE SAME AREA. BEYOND TODAY...A SERIES OF EASTERLY IMPULSES MAY IMPACT THE AREA HELPING ENHANCE THUNDERSTORM ACTIVITY. THE NEXT ONE WAS OVER SOUTH TEXAS TODAY AND WILL TRACK NORTHWEST APPROACHING SOUTHEAST ARIZONA ON WEDNESDAY. OTHERWISE...THE MODELS CONTINUED TO HAVE TROUBLE RESOLVING THESE FEATURES SO WILL NEED TO TAKE IT DAY-BY-DAY. THE GFS MODEL SHOWED THE HIGH PRESSURE RIDGE WEAKENING A BIT LATE IN THE WEEK WITH THE HIGH CENTER RECONSOLIDATING FURTHER SOUTH AND WEST. POP VALUES AND HIGH TEMPERATURES HAVE BEEN TAKEN DOWN A NOTCH FOR THIS SCENARIO. && .AVIATION...EXPECT A CHANCE OF SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND EVENING AT TERMINAL SITES. AVIATION DISCUSSION NOT UPDATED FOR TAF AND TWEB AMENDMENTS. && .TWC WATCHES/WARNINGS/ADVISORIES...NONE. WEATHER.GOV/TUCSON
Hazardous weather outlook, Aug 14, 12:14 PM MST, 4 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TUCSON AZ 1214 PM MST TUE AUG 14 2007 AZZ029-031>035-151915- SOUTHEAST PINAL COUNTY-WESTERN PIMA COUNTY-TOHONO OODHAM NATION- TUCSON METRO/MARANA/GREEN VALLEY-SANTA CRUZ COUNTY-COCHISE COUNTY- 1214 PM MST TUE AUG 14 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARIZONA AND SOUTHEAST ARIZONA. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE WILL BE AN INCREASED RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING. A MORE UNSTABLE AIRMASS ACROSS PARTS OF SOUTHEAST ARIZONA AND A STRONGER EAST TO SOUTHEAST STEERING FLOW WILL RESULT IN ORGANIZED THUNDERSTORMS TODAY. THE MAIN THREAT WILL BE DAMAGING WINDS...BUT SOME OF THE STRONGER STORMS COULD PRODUCE LOCALIZED FLOODING. THE PRIMARY AREAS OF CONCERN WILL BE ACROSS THE WESTERN ONE HALF OF COCHISE COUNTY WESTWARD TO SANTA CRUZ AND PIMA COUNTIES. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A WEAK SYSTEM ENTERING SOUTH TEXAS TODAY WILL TRACK NORTHWEST TONIGHT AND APPROACH SOUTHEAST ARIZONA WEDNESDAY. THIS SYSTEM MAY ENHANCE THUNDERSTORM ACTIVITY ACROSS THE AREA WEDNESDAY AFTERNOON AND EVENING. OTHERWISE...ISOLATED THUNDERSTORMS IN MAINLY THE AFTERNOON AND EVENING CAN BE EXPECTED THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Aug 14, 4:23 PM MST, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
423 PM MST TUE AUG 14 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 PM TSTM WND GST 2 NNW ORO VALLEY 32.45N 110.97W
08/14/2007 E60 MPH PIMA AZ TRAINED SPOTTER
&&
BFLocal storm report, Aug 14, 4:28 PM MST, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
428 PM MST TUE AUG 14 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0425 PM HAIL 2 NNW ORO VALLEY 32.45N 110.97W
08/14/2007 E0.75 INCH PIMA AZ TRAINED SPOTTER
&&
JDAVISThe office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 13, 7:08 PM MST | Severe Thunderstorm Warning | TWC | Pima | 28 min |
| Aug 14, 2:07 PM MST | Severe Thunderstorm Warning | TWC | Santa Cruz | 38 min |
| Aug 14, 2:56 PM MST | Areal Flood Advisory | TWC | Santa Cruz | 95 min |
| Aug 14, 3:32 PM MST | Severe Thunderstorm Warning | TWC | Pima | 28 min |
| Aug 14, 3:49 PM MST | Areal Flood Advisory | TWC | Pima | 86 min |
| Aug 14, 4:09 PM MST | Severe Thunderstorm Warning | TWC | Pima | 36 min |
| Aug 14, 4:25 PM MST | Flash Flood Warning | TWC | Pima | 50 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.